Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 166, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2008, 2:12 PM CDT for Sabine County, San Augustine County, Shelby County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 2:12 PM CDT (19:12 UTC)
- Expired
- Mar 30, 2008, 3:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sabine County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 107 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:29 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 30, 11:29 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 AM CDT SUN MAR 30 2008
.DISCUSSION...
HAVE UPDATED ZONES...ISSUING A FLASH FLOOD WATCH FOR A LARGE
PORTION OF THE CWA. THE HEAVY RAIN WILL CONTINUE INTO THE
AFTERNOON HOURS...AND FLOODING CURRENTLY ONGOING. LOCALIZED
RAINFALL AMOUNTS HAVE NOW EXCEEDED SIX INCHES. MODELS AND GUIDANCE
HAVE NOT HANDLED THIS SMALL SCALE EVENT VERY WELL...SO A LITTLE
BEHIND. IF RAINFALL SHOWS SIGNS OF CONTINUING INTO TONIGHT THE
WATCH WILL BE EXTENDED. SOME ADJUSTMENTS TO TEMPS TO ACCOUNT FOR
LONGER DURATION RAINFALL. NO CHANGES BEYOND FIRST PERIOD AT THIS TIME.
&&
.AVIATION...
LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUING THIS MORNING OVER
NORTHEAST TEXAS AND ACTIVITY PULSATING AND MOVING VERY SLOWLY EAST.
OUTSIDE OF MAIN AREA EXPERIENCING MOSTLY MVFR CIGS/VSBSY BUT WITHIN
THE THUNDERSTORM ACTIVITY IFR CIGS/VSBYS EXPECTED TO CONTINUE WELL
INTO MID AFTERNOON. VFR NOT RECOMMENDED OVER ARKLATEX TODAY. MVFR
CIGS SHOULD GRADUALLY BECOME VFR OVC/BKN040 BY MID AFTERNOON...WITH
REDUCTIONS TO CIGS/VSBYS CONTINUING IN VICINITY OF CONVECTION.
OTKL.. TIGHTENING PRESSURE GRADIENT AHEAD OF THE NEXT RAPID MOVING
SHORTWAVE WILL YIELD INCREASING SRLY WINDS OF 10-15 KTS...WITH GUSTS
TO 25KTS AROUND MID MORNING MONDAY. WHILE CIGS LIFT AGAIN BY MIDDAY
... EXPECT DETERIORATING FLIGHT CONDITIONS DURING THE AFTERNOON AS A
BKN LINE OF STRONG/SVR CONVECTION SPREADS INTO THE AREA. /01/
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 62 79 63 / 100 20 60 70
MLU 79 61 81 64 / 80 20 40 80
DEQ 74 65 73 56 / 90 20 70 70
TXK 75 64 76 60 / 100 20 70 70
ELD 78 61 78 61 / 100 20 60 70
TYR 76 66 76 62 / 60 20 70 70
GGG 76 65 77 61 / 100 20 70 70
LFK 77 65 79 63 / 70 20 50 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CLAIBORNE...DE
SOTO...NATCHITOCHES...RED RIVER...SABINE LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...TITUS...AND UPSHUR.
&&
14/01Hazardous weather outlook, Mar 30, 11:55 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CDT SUN MAR 30 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-311700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1155 AM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION THIS AFTERNOON. A FEW STORMS MAY BE SEVERE...MAINLY EAST OF A LUFKIN TEXAS TO IDABEL OKLAHOMA LINE. THE MAIN SEVERE WEATHER RISK IS HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. IN ADDITION...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. THIS COULD RESULT IN ADDITIONAL FLASH FLOODING. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A STALLED WARM FRONT. COLD TEMPERATURES ALOFT WILL RESULT IN STRONG...HAIL PRODUCING...STORMS. THE WARM FRONT IS EXPECTED TO MOVE NORTHWARD OUT OF THE AREA LATER TODAY...RESULTING IN A GRADUAL WEAKENING OF THE CONVECTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. A SQUALL LINE...AHEAD OF AN APPROACHING COLD FRONT...MAY BRING THE RISK OF LARGE HAIL...DAMAGING WINDS... AND ISOLATED TORNADOES TO THE REGION. AT THIS TIME...THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE ALONG AND NORTH OF INTERSTATE 30. STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND NIGHT IN ADVANCE OF ANOTHER STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY.
In the hours before
Local storm report, Mar 30, 12:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL CENTER 31.79N 94.18W
03/30/2008 E0.75 INCH SHELBY TX LAW ENFORCEMENT
1145 AM HAIL 10 N HEMPHILL 31.49N 93.85W
03/30/2008 E0.75 INCH SABINE TX LAW ENFORCEMENT
&&
03Local storm report, Mar 30, 12:25 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD LONGVIEW 32.52N 94.76W
03/30/2008 GREGG TX LAW ENFORCEMENT
MANY ROADS FLOODED AROUND COUNTY.
&&
03Local storm report, Mar 30, 12:55 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL HALLSVILLE 32.58N 94.58W
03/29/2008 M1.00 INCH HARRISON TX NWS EMPLOYEE
HAIL COVERING GROUND...LASTED 15 MINS
&&
14Local storm report, Mar 30, 1:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
105 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD 5 N HALLSVILLE 32.58N 94.58W
03/30/2008 HARRISON TX NWS EMPLOYEE
PAGE CREEK FLOWING OUT OF BANKS
&&
14Local storm report, Mar 30, 1:30 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD 5 N HEMPHILL 31.41N 93.85W
03/30/2008 SABINE TX LAW ENFORCEMENT
MANY ROADS UNDER WATER ACROSS THE NORTHERN PART OF THE
COUNTY.
&&
03Local storm report, Mar 30, 2:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG 5 S MANY 31.49N 93.47W
03/30/2008 SABINE LA LAW ENFORCEMENT
SOME TREES DOWN TO THE SOUTH OF MANY.
0155 PM FLASH FLOOD MANY 31.57N 93.47W
03/30/2008 SABINE LA LAW ENFORCEMENT
NUMEROUS ROAD FLOODED THROUGHOUT THE PARISH.
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 38 min |
| Mar 29, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 48 min |
| Mar 29, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 57 min |
| Mar 29, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 38 min |
| Mar 29, 8:44 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 46 min |
| Mar 29, 9:10 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk, Smith, Upshur | 65 min |
| Mar 29, 9:33 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison | 3 hr |
| Mar 29, 10:04 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 26 min |
| Mar 29, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 33 min |
| Mar 29, 10:37 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 23 min |
| Mar 29, 10:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus | 28 min |
| Mar 29, 10:55 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 50 min |
| Mar 29, 11:00 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 30 min |
| Mar 29, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 42 min |
| Mar 29, 11:08 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 52 min |
| Mar 29, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| Mar 29, 11:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 49 min |
| Mar 30, 12:47 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River | 58 min |
| Mar 30, 1:20 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 55 min |
| Mar 30, 2:31 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 44 min |
| Mar 30, 5:17 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith | 58 min |
| Mar 30, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 62 min |
| Mar 30, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Upshur, Wood | 56 min |
| Mar 30, 6:13 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 62 min |
| Mar 30, 6:20 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 55 min |
| Mar 30, 7:14 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 61 min |
| Mar 30, 7:27 AM CDT | Severe Thunderstorm Warning | SHV | Wood | 33 min |
| Mar 30, 7:58 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 62 min |
| Mar 30, 8:33 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 57 min |
| Mar 30, 8:44 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 61 min |
| Mar 30, 8:50 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Panola | 3 hr |
| Mar 30, 9:19 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 4 hr |
| Mar 30, 10:21 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 54 min |
| Mar 30, 11:03 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 11 days |
| Mar 30, 11:13 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 62 min |
| Mar 30, 11:39 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 66 min |
| Mar 30, 11:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 41 hr |
| Mar 30, 11:48 AM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 3 hr |
| Mar 30, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 50 min |
| Mar 30, 12:23 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 52 min |
| Mar 30, 1:21 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 3 hr |
| Mar 30, 1:32 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 28 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 46 min |
| Mar 30, 2:00 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 43 hr |
| Mar 30, 2:26 PM CDT | Flash Flood Warning | SHV | San Augustine | 3 hr |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 46 min |
| Mar 30, 3:40 PM CDT | Tornado Warning | SHV | Sabine | 35 min |
| Mar 30, 4:09 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 2 hr |
| Mar 30, 4:20 PM CDT | Tornado Warning | SHV | Sabine | 40 min |
| Mar 30, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 30, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 42 min |
| Mar 30, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 38 min |
| Mar 30, 5:59 PM CDT | Flash Flood Warning | SHV | Sabine | 3 hr |
| Mar 30, 6:27 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 67 hr |
| Mar 30, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 45 min |
| Mar 30, 5:07 PM CDT | Tornado Warning | SHV | Sabine | 38 min |
| Mar 30, 5:26 PM CDT | Tornado Warning | SHV | Sabine | 34 min |
| Mar 30, 5:55 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 50 min |
| Mar 30, 6:12 PM CDT | Tornado Warning | SHV | Natchitoches, Winn | 48 min |
| Mar 30, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 45 min |
| Mar 29, 10:42 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 33 min |
| Mar 29, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 49 min |
| Mar 30, 12:10 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller | 65 min |
| Mar 30, 12:57 AM CDT | Severe Thunderstorm Warning | SHV | Sevier | 63 min |
| Mar 30, 1:03 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 57 min |
| Mar 30, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.